| | Thyroid probs result of bipolar meds
FYI: I was on lithium for years. Something inside told me to change from lithium to another drug. I was put on Lamictal and it has helped me to be motivated to accomplished tasks.
What I also discovered through a blood test is that my thyroid was not working properly. My doctor put me on levothyroxin. I asked her why all of a sudden my thyroid was not performing properly and she stated that lithium often causes the thyroid to not function properly. My thyroid cannot repair itself so I will be on thyroid meds for the rest of life. This is not that big of a deal to me as the benefits I received from the lithium probably outweighed the need for thyroid medication. But had I known, I would have tried another mood stabilizer instead. Keep in mind that your thyroid affects every cell in your body and if it goes out of balance you may find yourself feeling very lethargic.